Thunderstorm Wind, Todd
- When
- July 26, 5:50 PM CST
- Where
- Todd County, 2 mi E of Okreek
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.370, -100.340
Severe thunderstorms developed along a cold front and produced strong wind gusts over Todd County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Severe thunderstorms developed along a cold front and produced strong wind gusts over Todd County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 26, 10:00 AM CST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1000 AM MDT TUE JUL 26 2011 .DISCUSSION...UPPER RIDGE OVER FORECAST AREA THIS MORNING WITH SOUTHWEST FLOW BRINGING MOISTURE PLUME ACROSS WY-SE MT-WRN DAKOTAS. SATELLITE SHOWING SHORT WAVE DEVELOPING OVER WY THAT WILL HELP TRIGGER THUNDERSTORMS THIS AFTERNOON. SURFACE LOW CURRENTLY OVER EXTREME SERN MT WITH WARM FRONT ACROSS NRN SDAND COLD FRONT TRAILING ACROSS NRN WY. UNR MORNING SOUNDING IS VERY UNSTABLE...BUT A STRONG CAP IS IN PLACE. HIGHEST CAPE VALUES ARE EAST OF THE BLACK HILLS...WHERE THE BEST POTENTIAL FOR SEVERE STORMS WILL BE. DENSE MID LEVEL CLOUD COVER OVER NERN WY THROUGH NWRN SD IS KEEPING TEMPERATURES FROM WARMING MUCH THIS MORNING...SO HAVE LOWERED TEMPS FROM NERN WY ACROSS NWRN SD. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH SOME STRONG TO SEVERE STORMS POSSIBLE ACROSS THE SOUTH DAKOTA PLAINS. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 500 AM MDT TUE JUL 26 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 500 AM MDT (600 AM CDT) TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY ACROSS WESTERN AND CENTRAL SOUTH DAKOTA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSETTLED WEATHER PATTERN WILL BRING A DAILY CHANCE FOR THUNDERSTORMS THROUGH THE END OF THE WEEK. SATURDAY IS FORECAST TO BE MOSTLY DRY...THEN ANOTHER ACTIVE WEATHER PATTERN WILL SET UP BEGINNING LATE SUNDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IS FORECAST FOR SOUTHWEST SOUTH DAKOTA AND EXTREME NORTHEAST WYOMING ON WEDNESDAY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The North Platte radar (KLNX), 158 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330961, 330962.